I take a beta-blocker med call metoprolol 75 mg day. my heart rate is still fast and my heart is pounding in my chest really hard all the time. is it normal?
1 doctor answer • 3 doctors weighed in
Pharmacology 18 years experience
Yes: And by yes, I mean that there is still room for your prescriber to increase your dose. It's worth letting them know now that you have not gotten relief; you reach a steady concentration of metoprolol within your first doses, so if this dose is not effective enough, we already know. What's more, if you're on it partly to prevent arrhythmia, then we need to get that heart rate under control!
Created for people with ongoing healthcare needs but benefits everyone.
1.4k viewsReviewed >2 years ago
Last updated Jan 5, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.